Alert archive / Nevada / Red Flag Warnings in 2018
Red Flag Warning 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 14, 2018, 2:59 PM PDT for 4 counties in Nevada. It took effect at Jun 15, 2018, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2018, 2:59 PM PDT (21:59 UTC)
- In effect from
- Jun 15, 2018, 11:00 AM PDT
- Expired
- Jun 15, 2018, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 215 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4206 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
947 WWUS85 KVEF 142159 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 259 PM PDT Thu Jun 14 2018 .Dry and gusty conditions are expected across much of Southern Nevada and Northwest Arizona this evening. Moisture will increase across Northwest Arizona Friday but southern Nevada will remain dry with another day of critical fire weather expected. NVZ461>466-150400- /O.NEW.KVEF.FW.W.0011.180615T1800Z-180616T0400Z/ /O.CON.KVEF.FW.W.0010.000000T0000Z-180615T0400Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 259 PM PDT Thu Jun 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 462, 463, 464, 465, AND 466... ...RED FLAG WARNING IS ALSO IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY FOR FOR STRONG WINDS AND LOW RH. The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 9 PM PDT Friday. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In Nevada...Fire weather zones 461, 462, 463, 464, 465, and 466. * TIMING...Late morning lasting into the evening. * WIND...Sustained winds of 20 to 25 mph are expected with gusts of 30 to 35 mph. * HUMIDITY...5 to 10 percent below 6000 feet...10 to 15 percent above 6000 feet. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ460-150400- /O.NEW.KVEF.FW.W.0011.180615T1800Z-180616T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- 259 PM PDT Thu Jun 14 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY FOR LOW RH AND STRONG WINDS... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 9 PM PDT Friday. * AFFECTED AREA...In Nevada...Fire weather zone 460. * TIMING...Late morning through the evening. * WIND...Sustained winds of 20 to 25 mph are expected with gusts of 30 to 35 mph. * HUMIDITY...5 to 10 percent below 6000 feet...10 to 15 percent above 6000 feet. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-102-150400- /O.CON.KVEF.FW.W.0010.000000T0000Z-180615T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- 259 PM MST Thu Jun 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 462, 463, 464, 465, AND 466... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In Nevada...Fire weather zones 461, 462, 463, 464, 465, and 466. * TIMING...Late morning lasting into the evening. * WIND...Sustained winds of 20 to 25 mph are expected with gusts of 30 to 35 mph. * HUMIDITY...5 to 10 percent below 6000 feet...10 to 15 percent above 6000 feet. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
5 follow-up statements
477 WWUS85 KVEF 142207 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 307 PM PDT Thu Jun 14 2018 .Dry and gusty conditions are expected across much of Southern Nevada and Northwest Arizona this evening. Moisture will increase across Northwest Arizona Friday but southern Nevada will remain dry with another day of critical fire weather expected. NVZ461>466-150400- /O.CON.KVEF.FW.W.0010.000000T0000Z-180615T0400Z/ /O.CON.KVEF.FW.W.0011.180615T1800Z-180616T0400Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 307 PM PDT Thu Jun 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 461, 462, 463, 464, 465, AND 466... ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 461, 462, 463, 464, 465, AND 466... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In Nevada...Fire weather zones 461, 462, 463, 464, 465, and 466. * TIMING...Late morning lasting into the evening. * WIND...Sustained winds of 20 to 25 mph are expected with gusts of 30 to 35 mph. * HUMIDITY...5 to 10 percent below 6000 feet...10 to 15 percent above 6000 feet. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-102-150400- /O.CON.KVEF.FW.W.0010.000000T0000Z-180615T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- 307 PM MST Thu Jun 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101 AND 102... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In Nevada...Fire weather zones 461, 462, 463, 464, 465, and 466. * TIMING...lasting into this evening. * WIND...Sustained winds of 20 to 25 mph are expected with gusts of 30 to 35 mph. * HUMIDITY...5 to 10 percent below 6000 feet...10 to 15 percent above 6000 feet. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ460-150400- /O.CON.KVEF.FW.W.0011.180615T1800Z-180616T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- 307 PM PDT Thu Jun 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 460... * AFFECTED AREA...In Nevada...Fire weather zone 460. * TIMING...Late morning through the evening. * WIND...Sustained winds of 20 to 25 mph are expected with gusts of 30 to 35 mph. * HUMIDITY...5 to 10 percent below 6000 feet...10 to 15 percent above 6000 feet. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
147 WWUS85 KVEF 150338 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 838 PM PDT Thu Jun 14 2018 .Dry and gusty conditions are expected across much of Southern Nevada and Northwest Arizona this evening. Moisture will increase across Northwest Arizona Friday but southern Nevada will remain dry with another day of critical fire weather expected. NVZ461>466-151800- /O.EXP.KVEF.FW.W.0010.000000T0000Z-180615T0400Z/ /O.CON.KVEF.FW.W.0011.180615T1800Z-180616T0400Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 838 PM PDT Thu Jun 14 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 461, 462, 463, 464, 465, AND 466... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 461, 462, 463, 464, 465, AND 466... * TIMING...Late Friday morning through Friday evening. * WIND...Sustained winds of 20 to 25 mph with gusts of 30 to 35 mph. * HUMIDITY...5 to 10 percent below 6000 feet...10 to 15 percent above 6000 feet. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-102-150445- /O.EXP.KVEF.FW.W.0010.000000T0000Z-180615T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- 838 PM MST Thu Jun 14 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101 AND 102... Winds were decreasing this evening, so the Red Flag Warning will be allowed to expire. $$ NVZ460-151800- /O.CON.KVEF.FW.W.0011.180615T1800Z-180616T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- 838 PM PDT Thu Jun 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 460... * AFFECTED AREA...In Nevada...Fire weather zone 460. * TIMING...Late Friday morning through Friday evening. * WIND...Sustained winds of 20 to 25 mph with gusts of 30 to 35 mph. * HUMIDITY...5 to 10 percent below 6000 feet...10 to 15 percent above 6000 feet. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
029 WWUS85 KVEF 150907 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 207 AM PDT Fri Jun 15 2018 .Dry and gusty conditions are expected to continue across southern Nevada today, with gusts over 35 MPH likely through this evening. NVZ460>466-152100- /O.CON.KVEF.FW.W.0011.180615T1800Z-180616T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 207 AM PDT Fri Jun 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 461, 462, 463, 464, 465, AND 466......RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 461, 462, 463, 464, 465, AND 466... * TIMING...Through this evening. * WIND...Sustained winds of 20 to 25 mph with gusts of 35 to 40 mph. * HUMIDITY...5 to 10 percent below 6000 feet...10 to 15 percent above 6000 feet. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
538 WWUS85 KVEF 152039 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 139 PM PDT Fri Jun 15 2018 .Dry and gusty conditions are expected to continue across southern Nevada today, with gusts over 35 MPH likely through this evening. NVZ460>466-160400- /O.CON.KVEF.FW.W.0011.000000T0000Z-180616T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 139 PM PDT Fri Jun 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 460, 461, 462, 463, 464, 465, AND 466... * TIMING...Through this evening. * WIND...Sustained winds of 20 to 30 mph with gusts of 35 to 40 mph. * HUMIDITY...5 to 10 percent below 6000 feet...10 to 15 percent above 6000 feet. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
381 WWUS85 KVEF 160336 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 836 PM PDT Fri Jun 15 2018 NVZ460>466-160445- /O.EXP.KVEF.FW.W.0011.000000T0000Z-180616T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 836 PM PDT Fri Jun 15 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 460, 461, 462, 463, 464, 465, AND 466... Relative humidity had risen above 15 percent over most of the area this evening. The Red Flag Warning will be allowed to expire. $$ Morgan weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 14, 8:00 AM PDT, 6 hours 59 minutes earlier.
Area forecast discussion, Jun 14, 8:00 AM PDT, 6 hours 59 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 800 AM PDT Thu Jun 14 2018 .SYNOPSIS...Breezy southwest winds and cooling temperatures are expected this afternoon and again on Friday ahead of an approaching system. Increasing moisture in the Colorado River Valley and Arizona will bring the chance for showers and thunderstorms to the area Friday and Saturday. Any precipitation should come to an end Sunday with driers and cooler conditions expected next week. && .UPDATE...Just sent out a quick update to boost PoPs into the slight chance category for mainly southern Mohave county this afternoon and evening. An axis of mid level moisture extends from near the Four Corners southwestward towards Yuma, marking the leading edge of a moisture push into the Southwest ahead of the remnants of Hurricane Bud. Most of this moisture is mid-level as surface dewpoints generally remain in the 30s and 40s across Arizona. Despite the lack of surface moisture, a few lightning strikes have already been noted in this band which will continue to lift northward through the day. With this in mind, felt it was prudent to add slight chance of thunderstorm wording for southern and far northeastern Mohave county for this afternoon and evening. With the dry lower levels, don't expect much in the way of rainfall but gusty winds and lightning strikes will be possible. Elsewhere, the current forecast is in good shape. -Outler- .SHORT TERM...Today through Saturday Night Multi-focal weather issues depending on where you are through the weekend...ranging from potential showers and thunderstorms, to gusty winds, fire concerns. The overall setup through the weekend has not changed much from previous model runs. An upper level trough will approach from the west and shove moisture from the remnants of the tropical system towards the southwest US. The track of Bud and the associated moisture continues to pull eastward, resulting in the better moisture moving into the Colorado River Valley and eastward. Thursday will be dry before the better PWATs creep in for Friday and Saturday. Didnt make significant changes to the precipitation forecast, mainly fine tuning for the eastward drift with Bud and mesoscale model info. The best chance for showers and thunderstorms will be Mohave County after 18Z Friday through Saturday afternoon, especially in the afternoons when instability will be increasing. Instability gradient will be just west of Mohave county, and LIs and MUCapes would support at least some convection. QPF values look good, favoring the high side of guidance which matches up well with PWAT standard anomalies being highlighted on climate products. The more widespread change in the weather over the next few days will be winds. As the trough approaches from the west, pressure gradient tightens and southwest winds will increase in response. Latest model runs are a bit more robust with the upper level trough, which has resulted in an increase in winds over the past few model runs. Didnt change winds for this afternoon too much as the 25-30mph gusts look good. A modest 700mb jet then sets up across areas north of I-40 Friday and Saturday, so expect the even stronger southwest gusts after today. Friday will see gusts to around 40MPH in a good chunk of the area. Considered a wind advisory, however this is the first run of the models that showed winds this strong for Friday so will wait and see if its consistent or if models back off again. Saturday winds should gust to 30-35mph and be less widespread than Friday. With dry conditions still in place today, the Red Flag Warning looks good as low RH and gusty southwest winds will increase the fire danger. Friday will see and increase in moisture, so it will be marginal in Mohave County for fire concerns, but may need to extend the Red Flag Warning out for southern NV. Temperatures over the weekend will fall back to near normal or even slightly below normal. && .LONG TERM...Sunday through Wednesday Night. By Sunday, the moisture from the tropical system pushes east of the area. The afore mentioned upper level trough is forecast to deepen and stall as an upper low over northern Nevada. Computer models are consistent with the GFS and ECMWF indicating a similar pattern. Associated ensembles also have a tight spread and thus a bit higher confidence in the forecast for at least Sunday and Monday. The low pressure will serve to keep winds elevated over portions of the forecast area. Most notably however, will be the cooling trend and forecast highs are slated to be 6-10 degrees below normal. It appears that temperatures recover some as we get into the middle part of the week. However, model guidance diverges some on how fast the low exits the area. Will need to let this part of the forecast play out a bit before making any major changes. && .FIRE WEATHER...Increasing southwest winds Thursday will result in a period of critical fire weather for much of Southern Nevada and Northwest Arizona. Widespread winds of 20 to 25 mph with gusts to 35 mph are expected along with relative humidity values in the single digits. Increasing dewpoints will result in substancial humidity recoveries for Northwest Arizona Friday, though conditions will remain dry and gusty across most of Southern Nevada. Dry and gusty conditions may return Sunday and last into early next week. && .AVIATION...For McCarran...Light, variable winds are possible after sunrise this morning but will be short lived before gusty south winds return. Speeds initially 10-12kts knots will increase to around 20 knots by the afternoon with gusts up to 30 knots. Winds will stay up through the night around 10-15kts, with a chance of gusts continuing through midnight. Even strong winds will develop for Friday with gusts to around 35kts likely. VFR conditions with high clouds filtering in from the south. For the rest of southern Nevada, northwest Arizona and southeast California...South to southwest winds will return again late this morning, with higher speeds and gusts compared to yesterday...between 15-25 kts and 20-30 kts gusts. Winds will continue to be breezy through tonight, though gusts may drop back after midnight for a time. High clouds will filter in from the south but VFR conditions expected areawide. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Short Term/Fire Weather/Aviation: Wolf Long Term: Lericos For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.